Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2000, 6:36 PM EDT for Greene County, Pennsylvania. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2000, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 5, 2000, 7:20 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Greene County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:38 PM EDT | Hail 0.75 | Waynesburg, PA | |
| Jun 5, 6:40 PM EDT | Hail 1.5 | Waynesburg, PA | |
| Jun 5, 6:43 PM EDT | Hail 1.75 | Waynesburg, PA | |
| Jun 5, 6:57 PM EDT | Hail 0.75 | Morrisville, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 052237 SVRPIT PAC059-052315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT MON JUN 5 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN PENNSYLVANIA * UNTIL 720 PM EDT * AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WAYNESBURG...MOVING EAST a AT 25 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:10 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 5, 3:10 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT MON JUN 5 2000 MODELS SEEM TO BE IN AGREEMENT WITH THE LOW MOVING ACROSS WEST VIRGINIA. WITH 500 MB LOW PROJECTED TO CLOSE OVER THE AREA...THE RAIN SHOULD REMAIN OVER THE AREA. AT TIMES IT MAY BE HEAVY ALSO. WITH LOTS OF GREENERY OVER THE CWA I DOUBT IF THERE WILL BE ANY FLOODING PROBLEM FROM THIS MAINLY STEADY RAIN EVENT. QPF ENDING TOMORROW MORNING IS FOR AN INCH TO 1.5 INCHES. THIS IS BELOW THE FFG. WITH THE COLD CORE LOW STILL OVER US ON TUESDAY...I EXPECT LOTS OF INSTABILITY SHOWERS TO DEVELOP OVER THE AREA. THESE SHOULD END BY AROUND MIDNIGHT TUESDAY GIVING WAY TO NICER WEATHER FOR THE REMAINDER OF THE WEEK. MOS TEMPS LOOK REASONABLE SO I WENT NEAR THEM. CAT FCSTID = 66 PIT 52 62 47 77 / 100 80 40 5 MGW 54 64 47 77 / 100 80 40 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.